MAUDE Adverse Event Report: COVIDIEN SHILEY TRACHE TUBE

COVIDIEN SHILEY TRACHE TUBE
Model Number 8.0 XL TCP
Health Effect - Clinical Code Extubate (2402)
Date of Event 11/03/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Shiley trache tube # 8.0 mm bulb non functioning.A size 8 shiley xltp tracheostomy was placed into the trachea under direct visualization and the balloon was inflated.We carefully coordinated with our anesthesia colleague during this time and the ventilator circuit was moved to the trach.Initially, we had good end tidal co2 and tidal volumes.However, less than a minute later, no end tidal co2 was noted and the pt began to desaturate.We are still able to visualize the tracheostomy appliance in the trachea.Anesthesia noted it was difficult to bag the pt.A suction catheter was placed through the trach and resistance was met.At this time, we elected to remove the trach and reevaluate the trachea.The balloon was deflated and the appliance removed.

Brand Name
SHILEY TRACHE TUBE
Common Device Name
SHILEY TRACHE TUBE
Manufacturer (Section D)
COVIDIEN
ie
MDR Report Key6099230
Report NumberMW5065986
Device Sequence Number19042264
Product Code JOH
UDI-Device Identifier10884522027915
UDI-Public10884522027915
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Voluntary
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/09/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/03/2016
Device Model Number8.0 XL TCP
Device Lot Number201403212X
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/09/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age37 YR